Mathematische Zeitschrift

, Volume 273, Issue 1–2, pp 485–514 | Cite as

Gauged Gromov–Witten theory for small spheres

Article

Abstract

We relate the genus zero gauged Gromov–Witten invariants of a smooth projective variety for sufficiently small area with equivariant Gromov–Witten invariants. As an application we deduce a gauged version of abelianization for Gromov–Witten invariants in the small area chamber. In the symplectic setting, we prove that any sequence of genus zero symplectic vortices with vanishing area has a subsequence that converges after gauge transformation to a holomorphic map with zero average moment map.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Behrend K.: Gromov–Witten invariants in algebraic geometry. Invent. Math. 127(3), 601–617 (1997)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Behrend K., Fantechi B.: The intrinsic normal cone. Invent. Math. 128(1), 45–88 (1997)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Behrend K., Manin Yu.: Stacks of stable maps and Gromov–Witten invariants. Duke Math. J. 85(1), 1–60 (1996)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Bertram A., Ciocan-Fontanine I., Kim B.: Gromov–Witten invariants for abelian and nonabelian quotients. J. Algebr. Geom. 17(2), 275–294 (2008)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Cieliebak K., Rita Gaio A., Mundeti Riera I., Salamon D.A.: The symplectic vortex equations and invariants of Hamiltonian group actions. J. Symplectic Geom. 1(3), 543–645 (2002)MathSciNetMATHGoogle Scholar
  6. 6.
    Cieliebak K., Gaio A.R., Salamon D.A.: J-holomorphic curves, moment maps, and invariants of Hamiltonian group actions. Internat. Math. Res. Not. 16, 831–882 (2000)MathSciNetGoogle Scholar
  7. 7.
    Coates T., Givental A.: Quantum Riemann–Roch, Lefschetz and Serre. Ann. Math. (2) 165(1), 15–53 (2007)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Donaldson S.K., Kronheimer P.: The Geometry of Four-Manifolds. Oxford Mathematical Monographs. Oxford University Press, New York (1990)Google Scholar
  9. 9.
    Fulton W., MacPherson R.: A compactification of configuration spaces. Ann. Math. (2) 139(1), 183–225 (1994)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Givental A.B.: Equivariant Gromov–Witten invariants. Internat. Math. Res. Not. 13, 613–663 (1996)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Gonzalezm, E., Woodward, C.: Area-dependence in gauged Gromov–Witten theory. arXiv:0811.3358Google Scholar
  12. 12.
    Gonzalez E., Woodward C.: Deformations of symplectic vortices. Ann. Glob. Anal. Geom. 39(1), 45–82 (2011)MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Grothendieck, A.: Cohomologie locale des faisceaux cohérents et théorèmes de Lefschetz locaux et globaux (SGA 2). Documents Mathématiques (Paris) [Mathematical Documents (Paris)], 4. Société Mathématique de France, Paris, 2005. Séminaire de Géométrie Algébrique du Bois Marie, 1962, Augmenté d’un exposé de Michèle Raynaud. [With an exposé by Michèle Raynaud], With a preface and edited by Yves Laszlo, Revised reprint of the 1968 French originalGoogle Scholar
  14. 14.
    Guillemin, V.W., Sternberg, S.: Supersymmetry and Equivariant de Rham Theory. Springer, Berlin (1999) [with an appendix containing two reprints by Henri Cartan]Google Scholar
  15. 15.
    Jeffrey L.C., Kirwan F.C.: Localization for nonabelian group actions. Topology 34, 291–327 (1995)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Joshua R.: Riemann–Roch for algebraic stacks. I. Compos. Math. 136(2), 117–169 (2003)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Joshua, R.: Riemann–Roch for algebraic stacks: III virtual structure sheaves and virtual fundamental classes. (preprint)Google Scholar
  18. 18.
    Kempf, G., Ness, L.: The length of vectors in representation spaces. In: Lønsted, K. (ed.) Algebraic Geometry. In: Lecture Notes in Mathematics, Vol. 732, pp. 233–244. Copenhagen, 1978, 1979. Springer, BerlinGoogle Scholar
  19. 19.
    Kirwan F.C.: Cohomology of Quotients in Symplectic and Algebraic Geometry, Mathematical Notes, Vol. 31. Princeton Univ. Press, Princeton (1984)Google Scholar
  20. 20.
    Kirwan F.C.: Partial desingularisations of quotients of nonsingular varieties and their Betti numbers. Ann. Math. 122(2), 41–85 (1985)MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Lee Y.-P.: Quantum K-theory. I. Foundations. Duke Math. J. 121(3), 389–424 (2004)MathSciNetMATHCrossRefGoogle Scholar
  22. 22.
    Lurie, J.: Derived Algebraic Geometry XII: Proper Morphisms, Completions, and the Grothendieck Existence Theorem. (2011, preprint)Google Scholar
  23. 23.
    Martin, S.: Symplectic quotients by a nonabelian group and by its maximal torus. math.SG/0001002Google Scholar
  24. 24.
    McDuff D., Salamon D.: J-holomorphic curves and symplectic topology. American Mathematical Society Colloquium Publications, Vol. 52. American Mathematical Society, Providence (2004)Google Scholar
  25. 25.
    Mundet i Riera I.: A Hitchin-Kobayashi correspondence for Kähler fibrations. J. Reine Angew. Math. 528, 41–80 (2000)MathSciNetMATHGoogle Scholar
  26. 26.
    Mundet i Riera I.: Hamiltonian Gromov–Witten invariants. Topology 42(3), 525–553 (2003)MathSciNetMATHCrossRefGoogle Scholar
  27. 27.
    Ness, L.: A stratification of the null cone via the moment map. Am. J. Math. 106(6), 1281–1329 (1984) [with an appendix by D. Mumford]Google Scholar
  28. 28.
    Ott, A.: Removal of singularities and Gromov compactness for symplectic vortices. J. Symp. Geom. (2009, to appear). arXiv.org:0912.2500Google Scholar
  29. 29.
    Pires Gaio A.R., Salamon D.A.: Gromov–Witten invariants of symplectic quotients and adiabatic limits. J. Symplectic Geom. 3(1), 55–159 (2005)MathSciNetGoogle Scholar
  30. 30.
    Ramanathan A.: Moduli for principal bundles over algebraic curves. I. Proc. Indian Acad. Sci. Math. Sci. 106(3), 301–328 (1996)MathSciNetMATHCrossRefGoogle Scholar
  31. 31.
    Romagny M.: Group actions on stacks and applications. Mich. Math. J. 53(1), 209–236 (2005)MathSciNetMATHCrossRefGoogle Scholar
  32. 32.
    Schürg, T.: Deriving Deligne–Mumford stacks with perfect obstruction theories. arXiv:1005.3945Google Scholar
  33. 33.
    Schürg, T., Toën, B., Vezzosi, G.: Derived algebraic geometry, determinants of perfect complexes, and applications to obstruction theories for maps and complexes. arXiv:1102.1150Google Scholar
  34. 34.
    Teleman C.: The quantization conjecture revisited. Ann. Math. (2) 152(1), 1–43 (2000)MathSciNetMATHCrossRefGoogle Scholar
  35. 35.
    Teleman C., Woodward C.T.: The index formula for the moduli of G-bundles on a curve. Ann. Math. (2) 170(2), 495–527 (2009)MathSciNetMATHCrossRefGoogle Scholar
  36. 36.
    Tonita, V.: A virtual Kawasaki formula. arxiv:1110.3916Google Scholar
  37. 37.
    Wehrheim, J.: Vortex invariants and toric manifolds. arXiv:0812.0299Google Scholar
  38. 38.
    Wehrheim K.: Uhlenbeck Compactness. EMS Series of Lectures in Mathematics. European Mathematical Society (EMS), Zürich (2004)CrossRefGoogle Scholar
  39. 39.
    Woodward C.: Localization via the norm-square of the moment map and the two-dimensional Yang–Mills integral. J. Symp. Geom. 3(1), 17–55 (2006)MathSciNetMATHGoogle Scholar
  40. 40.
    Woodward, C.: Moment Maps and Geometric Invariant Theory. Les cours du C.I.R.M., Vol. 1, pp. 55–98 (2010). arxiv:0912.1132Google Scholar

Copyright information

© Springer-Verlag 2012

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of Massachusetts BostonBostonUSA
  2. 2.Mathematics-Hill Center, Rutgers UniversityPiscatawayUSA

Personalised recommendations